Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 197, NWS Twin Cities, MN

June 26, 2007Pierce County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 26, 2007, 6:30 PM CDT for Pierce County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2007, 6:30 PM CDT (23:30 UTC)
Expired
Jun 26, 2007, 7:00 PM CDT
In force
30 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Pierce County, WI

The radar

The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 2:01 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1788 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 262330
SVRMPX
WIC093-270000-
/O.NEW.KMPX.SV.W.0197.070626T2330Z-070627T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 PM CDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIERCE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 700 PM CDT

* AT 628 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTHWEST OF PLUM
  CITY...OR ABOUT 11 MILES SOUTHEAST OF ELLSWORTH...AND MOVING EAST
  AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PLUM CITY...

STAY INDOORS...AND AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHEASTERN MINNESOTA.

LAT...LON 4476 9224 4457 9241 4455 9214 4475 9214

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:16 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 26, 3:16 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
316 PM CDT TUE JUN 26 2007

.DISCUSSION...
COLD FRONT AT MID AFTERNOON NEARING A KDLH-KMSP-KMJQ LINE. BAND
OF TOWERING CU MARKS THE BOUNDARY IN THE VISIBLE IMAGERY WITH
SURFACE DEW POINTS PEAKING IN THE LOWER 70S. IN THE WAKE OF THE
BOUNDARY...DEW POINTS HAVE ALREADY FALLEN INTO THE LOWER 50S BACK
AT ALEXANDRIA AND MORRIS. THE FRONT WILL BE THE FOCUS FOR STORMS
EARLY TONIGHT. BEST 0-6KM SHEAR AND SLIGHTLY LOWER MID LEVEL
TEMPERATURES EXIST TO THE NORTH AND NORTHEAST OF OUR FA. HENCE...
BULK OF SEVERE STORMS LIKELY THEIR WITH LESSER CHANCES HEADING
BACK TO THE SOUTHWEST. COOLER AND LESS HUMID CONDITIONS WILL BE
THE RULE BEGINNING TOMORROW AND LASTING THROUGH THE END OF THE
WORK WEEK AS THE FLOW TURNS NORTHWEST ALOFT AND SURFACE HIGH
PRESSURE BUILDS OVER THE UPPER MISSISSIPPI VALLEY. ONLY MINOR
TWEAKS MADE TO THE TEMP/DEW POINT/SKY GRIDS FOR THESE PERIODS
WITH THE THEME BEING COOLER TEMPERATURES...LOWER DEW POINTS AND
LESS SKY COVER. THE WEEKEND THROUGH EARLY NEXT WEEK WILL SEE A
SLOW INCREASE IN THE HEIGHTS ALOFT WITH A CORRESPONDING RISE IN
LOWS/HIGHS. RUN TO RUN CONTINUITY FOR THE GFS FOR NEXT MONDAY AND
TUESDAY IS NOT TOO GOOD. SOME THREAT OF A SHORT WAVE AND SURFACE
FRONT MOVING THROUGH ON TUESDAY. AGREEMENT WAS TO STAY DRY ACROSS
THE SOUTHERN HALF OF MINNESOTA FOR NOW.

&&

.PREV DISCUSSION... /ISSUED 1235 PM CDT TUE JUN 26 2007 /

AVIATION... /18Z TAF CYCLE/
AT 16Z...CDFNT EXTENDED FROM NEAR KINL-KRWF- KPHP...WILL CONTINUE
TO ADVANCE EAST AS PER THE LATEST SREF ENSEMBLE MEMBERS. AIRMASS
BECOMES MARGINAL UNSTABLE AHEAD OF THE FRONT...ESPECIALLY OVER
WISCONSIN PORTIONS TAF SITES. STRATOCUMULUS CLOUDS THAT HAD
DEVELOPED ALONG AND JUST AHEAD OF THE FRONTAL BOUNDARY..WILL
LIMITED THE THREAT FOR SHRA/TSRA. CLOUD AND CEILING HEIGHTS
ROUGHLY AROUND 3500 FEET AGL...CLOUDS ARE EXPECTED TO BREAKUP AND
LIFT TO AROUND 4000-5000 FEET AGL COUPLE OF HOURS AFTER FRONTAL
PASSAGE. FRONT EXPECTED TO MOVE THROUGH KMSP AROUND 23Z...KEAU
AROUND 02Z. ONLY HAD MENTION TEMPO 3SM TSRA OVC020CB IN KRNH AND
KEAU. DRIER AIR FILTERING BEHIND THE FRONT LATER THIS AFTERNOON
AND EVENING AS DEWPOINTS DESCEND INTO THE 40S AFTER DEWPOINTS IN
THE UPPER 60S AND LOWER 70S.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH/JVM
Hazardous weather outlook, Jun 26, 3:53 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
353 PM CDT TUE JUN 26 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
272100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
353 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR ACROSS FAR EAST CENTRAL AND
SOUTH CENTRAL AREAS OF MINNESOTA...AS WELL AS ACROSS WEST CENTRAL
WISCONSIN FOR THE REMAINDER OF THE AFTERNOON AND EVENING. A FEW OF
THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

RAH

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.